I have depo shots concerns?
- 1 Jun 2016 by Eve92
- 1 Jun 2016
- period, depo injection, depo, spotting
I recently tried d the depo shot. Very very first time, haven't been getting my period for those three months besides some light spotting here and there. Is this normal? Also, in 5 days I'm due for the second one but I won't be taking it due to side effects. Am I still safe to have unprotected sex ?
Depo generally stops periods/bleeding at some point and this is normal. Once you are past your due date for the next shot, you can no longer rely on it to protect you whether or not your periods have returned. You can still ovulate and not have a period. Once the next shot is due, you will need some other form of protection if you do not take the next shot.
Whilst your body is getting used to the artificial hormone in Depo Provera, it can cause hormonal side effects, such as the ones you are getting. This usually passes when you've had 2-3 shots.
Because it can take this long to accept the Depo Provera, the body can take just as long to return to it's normal balance, sometimes longer!
By not getting your next shot, you may find that it takes up to 18 months for your body to return to normal. If this is the only reason you are stopping, then you may prefer to carry on until you've had at least 3 shots.
As the last member said, you are covered against pregnancy until your shot is due.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 24 Mar 2015 • 3 answers
Posted 26 Apr 2015 • 1 answer
Posted 17 Sep 2015 • 1 answer
Posted 26 Nov 2015 • 0 answers
Posted 18 Feb 2016 • 1 answer